3 monthly zoladex

Hello all

I have been diagnosed with endo for abot 3 years now had 3 surgeries pills etc and its back(or never went away!!)i have been having zoladex for six months+HRT now Dr has suggested I stay on Zoladex long term because sypmtoms are heaps better and more surgery is not an option for now.

The practise nurse has suggested having 3 monthly implants for convinience My question is has any one had 3 monthly implants as opposed to monthly .because i have done pretty well on the monthly ones i am loathed to change any thoughts about this would be much appreciated proberbly being paranoid about changing I know but Im on my own now having been discharged from Gynae.Thank you Bxxx

2 Replies

oldestnewest
  • Hi I spoke to my doctor about this as I am currently on monthly zoladex and he says that as its not an exact dose u get with the implant it is better to have it every month as if u get slightly more one day it doesn't really matter but if u have 3 monthly there's a possibility that it may run out before you are due your next one if that makes sense? Xx

  • And make sure you have a DEXA test now on your bone density, it is essential that after a long bout of zoladex, longer than is the maximum recommended by the manufacturer, that you take extra care with your own health. Signficant bone density loss will occur with long term use, it is not a matter of it might happen, it is that it will happen and you must be very careful with this as it leaves you at higher risk of fractures and osteoperosis.

    If you had a scan done now it can be compared with a scan in a year's time, by which your bones with be 1/4 less dense and strong as they were before starting the drug.

    This website page gives you info on the DEXA scan

    cancernet.co.uk/bonedensity... it's painless and non-intrusive.

    Astra Zenica who manufacture zoladex are absolutely clear on their website

    " Endometriosis should be treated for a period of six months only, since at present there are no clinical data for longer treatment periods. Repeat courses should not be given due to concern about loss of bone mineral density.

    The use of LHRH agonists is likely to cause reduction in bone mineral density averaging 1% per month during a six month treatment period. Every 10% reduction in bone mineral density is linked with about a two to three times increased fracture risk. "

    If you choose to take it for longer periods then that is your own decision of course but anyone who makes that decision should do so knowing the risks and that is against the manufcturers advice.

You may also like...